i have been abusing lots of oxycontin and have gone cold turk and on day 14,,,,,i too am in pain but like the high too much...methadone scares the hell outa me..i know ppl on it and they hate it....eats away at your body from what they tell me,,,bad for the bones,teeth ect ect so i deleted as an option...there are ppl here that have lots of experience with it...if you ask me................you need to worrk on not chasing the high first off...fix that and you will be able work on the pain management properly...this is just my opinion but i am sure you will get plenty of advice from these fine folks,,,...stick around,,,post again,,,,,,,kinda late but you will here from good folks
well if your main interest is the high, methadone wont do a thing for you in that department....you get a buzz, but not the euphoria, its more of just feeling fuzzy..
i would be more concerned about your liver and kidneys with all the tylenol in vikes...
there are people here whose addiction was worse than yours...its a progression of the disease, it will and can get worse no matter how much your taking, it will always get worse.
but my guess is that if your taking that much hun, you really need to stop or find an alternative, stop chasing the high, that itself is something that will eventually be unattainable, and you will be taking them just to feel normal, the high wont even be an issue at some point hun.... as far as the pain goes , after being on opiates for such a long time at such high doses, the opiate itself can make your pain worse, it plays dirty tricks with your brain, makes you THINK you need more, when really you dont. its just your receptors screaming for more because of the need to feed the addiction, not the pain. i just came off an almost 1 year addiction to methadone...it was hell, i eventually ended up going to suboxone because i wasnt strong enough to stop taking methadone with a taper or cold turkey, no high at all whatsoever with sub.but would be a good alternative for you if and when your ready to stop.
i have chronic pain also, and my pain has decreased since stopping the methadone and other opiods, and even though sub is considered an opiod it helps my pain better and there is never the need for more, i still have pain everyday, but nothing like it was when i was on methadone, i happen to think methadone was the worst pain med i ever took...and i actually believe for ME it made it worse...but who knows for sure...
i wish you would consider stopping and maybe looking for an alternative, i know this is your choice to make, but just thought i would tell you what i know, and its from experience. shoot me a message if you need to talk....
good luck to you!
I to have Kaiser, & like you I was taking pills, only I was using, oxys, I had tot take 3 80mg pills per day, or I thought I couldnt function, my ex boyfriend was taking 8 to 10 per day, it was just insanity! So Kaiser approached me & like you talked about methadone, they informed me about all the aspects about methadone, except for the half life, looking back, they sugar coated the detox plan, they made it sound so easy, well a few years later & 86mgs lower, its not that easy, but it does stop that desire to use pills, keep in mind all other desires are also gonna blocked. Looking back, methadone did help me along the way, but at what cost? As this price of admission wasnt worth the 3 to 4 days of physical withdrawal I was so fearful of, I would gladly take the 3 to 4 days in exchange for this long drawn out detox. Good Luck Penelope P.S If your thinking about suboxone, Kaiser does offer it but it has its downfalls, they require that you stay in their facilitys for a number of days & they start the taper process, they also only use sub for the more extreme drug users, they never told me no, but yet they also frowned at the idea.
Methadadone can get you high. It doesn't eat your body away but it has some bad side effects like excess sweating, nodding, severe constipation and more. It is much stronger than hydrocodone and stronger than oxy too. If you want something that gives you a good high and kills pain, try oxycodone or heroin.
I think NA would help you chrissy. I think opi gave good advice on working on chasing the high. Do you just like the high? It sounds like liking the high has become something your dependant on to change the way your feel. Can you remember a time that you were happy w/out being high? Do you consider yourself an addict?